Julie Rehmeyer's 'Through the Shadowlands'
Writer Never Give Up talks about Julie Rehmeyer's new book "Through the Shadowlands: A Science Writer's Odyssey into an Illness Science Doesn't Understand" and shares an interview with Julie ...
Discuss the article on the Forums.

New to Famvir ... herx like reaction?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by copi2k, Sep 3, 2015.

  1. copi2k

    copi2k

    Messages:
    37
    Likes:
    15
    hello together,

    I have EBV and CMV .. started 6 weeks ago with valcyte and took it 4 weeks (900mg daily). It made me really sick in week 2-4... thats why i quit after week 4. Im working full time and can't stay in bed when i dont feel good.. thats not making it easier.. but that thing here is not a sprint, its a marathon. I took Valcyte 2 years ago for 4-5 Months.. but then i only took 1x450mg a day and could tolerate it. My titers gone down quite good with this dosage.
    Now i wanted to try Famvir because of the bad side effects of Valcyte.. maybe i will take it again when i cleared a little bit of the virus with the Famvir.
    I started Famvir 1 week ago.. with 1x500mg a day. The first 2-3 days i had some insomnia.. but that disappeared.. nothing else. Since 2-3 days I am really really tired... really bad fatigue.. its very hard to get up to work in the morning. I cant focus because im so tired. I got some more depression too since then.. . Because of the fatigue, i'm going to bed early.. so that i can sleep 8-9h before work.

    Is that maybe a herxheimer like reaction because of the Famvir? I wanted to up my dosage to 2x500 now but afraid of getting even more tired.. . Is here someone who took Famvir and can tell me about herx?

    best regards
     
  2. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    You don't get herx from antivirals, that's from bacteria but you can feel sick from the virus not being happy. I think.

    I started very low, 250 1x a day with famvir. Went up 250 every few days and held. Every time I raised it I was in horrible pain. I wouldn't go up until I felt stable. Now I'm comfortably at 500 x2.

    I can't take more than 450 Valcyte without horrible reactions. There are plenty of people who use low dose Valcyte and say it works fine.

    can't write more crashed, but I would suggest backing down to a lower dose and ease up slowly.
     
    heapsreal likes this.
  3. Charles555nc

    Charles555nc Senior Member

    Messages:
    527
    Likes:
    127
    Technically you cant get a herx from antivirals but using common sense, if the antivirals are improving the number of things your immune system can handle, then that leads to more bacteria, parasities, and fungi your body is able to kill.

    I herxed on antivirals. I guess you would say indirectly.

    Famvir cured my night sweats, and Valcyte was tough to get through, and I would advise avoiding any exercise while on Valcyte, because I had huge jumps in my blood pressure after any exercise.
     
  4. jsfm

    jsfm

    Messages:
    21
    Likes:
    17
    Pacific Northwest
    Hi copik2. I just started taking acyclovir 800 mg 2x/day and feel horrible too. I am having some of the same symptoms as you: insomnia, increased pain, increased fatigue - like having to crawl up my stairs because I am so exhausted fatigue, increased anxiety, ect. I like you am still working so I have to plugging along in case i get worse. I look forward to hearing how you are doing in the future.
     
  5. copi2k

    copi2k

    Messages:
    37
    Likes:
    15
    Hey,

    so the insomnia dimished... had a 2 day break from famvir because i was so tired and had muscle pains all over my body. Actually im decreasing my thyroid hormones too, but monitoring every 4-5 weeks.. so everything is fine here. My TSH was supressed because i took high doses of NDT (up to 5 Grains a day).. because i thought my troubles are because of my thyroid.. but since i double checked my titers with new different tests I think that I was wrong the past years.. thinking that my thyroid is causing my problems.
    So now 3 Weeks on Famvir 1x500mg a day.. and will try to increase tomorrow to 1x500mg + 1x250mg a day. When i took a break 2 days off the famvir.. the 3rd day i felt better, no headaches at all, less fatigue and more "happy". So i think it is a herxheimer like reaction acutally or the sideeffects of the drug are causing my symptoms.
     
  6. cb2

    cb2 Senior Member

    Messages:
    279
    Likes:
    97
    @copi2k wondering how you are doing ? are you still on the famvir? i just started 2 weeks ago at 250mg 1x a day and have the fatigue and depression.
    i too tried to get better treating thryoid.. and still experimenting. hope you have made some progress.
    if you feel up to it would be great to hear you experience with the famvir. thank you!
     

See more popular forum discussions.

Share This Page